MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-6-15-3D-SS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 05/17/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Separate reports will be submitted for the other implanted axium coil and the rist catheter that were used in the procedure.Associated with rr #'s: 2029214-2022-00963.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding 2 axium coils that had resistance.The patient was undergoing a coil embolization procedure to treat an unruptured basilar tip aneurysm.The aneurysm max diameter was 6mm and the neck diameter was 4mm.Blood flow and vessel tortuosity were normal.It was reported that the complaint devices and all accessories were prepared per the instructions for use (ifu).The coil was properly removed from the hoop and there was no visible damage to the introducer sheath or coil hoop.One coil (model: apb-6-20-3d-ss, lot: 220885243) had resistance in the sheath and was replaced.Another coil (model: apb-3.5-10-3d-es, lot: b173249) had the introducer sheath properly positioned in the hub and pushed out of the introducer sheath smoothly but could not be advanced through the hub of the catheter.It was noted the distance between the introducer sheath and the angled portion of the non-medtronic balloon catheter was too great and the coil started to take coiling shape in the hub of the microcatheter. the coil was damaged but the catheter was not. the coil was removed and replaced and other coils were successfully delivered using the same catheter.It was noted there were no patient symptoms or complications associated with the event, however, the patient died post-operatively.The suspected cause of death was intracranial bleeding.Ancillary devices: cordis rain sheath, rist 7f guide sheath, balt eclipse 6mm balloon catheter, synchro 14 soft guidewire additional information received reported that during preparation, the introducer sheath was not held vertically when the coil was pulled back inside during hydration.Three other axium coils were implanted successfully to complete the procedure.The patient passed away at the hospital.No autopsy records are available.Post-operative intracranial bleeding was confirmed.The e vents were not considered to be related to the coils or the procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received indicating the patient passed away at the (b)(6) hospital.The death was not thought to be related to the medtronic device or procedure.It was indicated that the introducer sheath was not held vertically during the procedure.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14633076
Report Number2029214-2022-00964
Device Sequence Number17615769
Product Code KRD
UDI-Device Identifier00847536008274
UDI-Public00847536008274
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2024
Device Model NumberAPB-6-15-3D-SS
Device Catalogue NumberAPB-6-15-3D-SS
Device Lot Number223479739
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/15/2022
Date Device Manufactured12/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age88 YR
Patient SexFemale